MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a redo single lumen tpn catheter for treatment of leukemia.The customer reported that the catheter broke 'involuntarily' at an unspecified time following initial placement.The event occurred at the home of the patient.There are no reported adverse patient consequences.The conditions and handling circumstances at the time of the event are not known.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.Additional device repair or replacement information and patient outcome details were requested.
 
Additional Manufacturer Narrative
 
Event or Problem Description
International customer reported that a patient received a redo single lumen tpn catheter for treatment of leukemia.The customer reported that the catheter broke 'involuntarily' at an unspecified time following initial placement.The event occurred at the home of the patient.The device was removed and replaced with a new device.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and a visual inspection was conducted during the investigation.One partial device was returned and visual examination noted a hole in the base of the taper.Per the instructions for use: extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6683953
Report Number1820334-2017-01648
Device Sequence Number1973143
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)191104(10)7322630
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer06/29/2017
09/11/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date07/27/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;